MAUDE Adverse Event Report: BioFire Diagnostics, LLC FILMARRAY ME PANEL

BioFire Diagnostics, LLC FILMARRAY ME PANEL
Model Number RFIT-ASY-0118
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: the customer (clamart, france) reported a potential false positive e.Coli k1 result on the filmarray® meningitis/encephalitis (me) panel after testing a csf patient sample.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically an escalation of intravenous antibiotic therapy, which might lead to serious injury if it were to recur.No patient harm was reported.The investigation concluded that the most likely cause of the false positive e.Coli k1 result was contamination.
 
Event or Problem Description
The customer (clamart, france) reported a potential false positive e.Coli k1 result on the filmarray® meningitis/encephalitis (me) panel after testing a csf patient sample.The customer reported that due to the me panel result, that patient experienced indirect harm, specifically an escalation of intravenous antibiotic therapy, which might lead to serious injury if it were to recur.No patient harm was reported.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: the patient was a 14-day-old female with clinical signs/symptoms at the time of testing as with fever and hypotonia.On (b)(6) 2026, the patient's csf sample was collected via lumbar puncture.On (b)(6) 2026, the patient's csf sample was tested on the biofire filmarray meningitis/encephalitis (me) panel.The me panel reported e.Coli k1 as detected.On (b)(6) 2026, the same patient csf sample was retested on the me panel and the me panel reported e.Coli k1 as not detected.On an unknown date, csf bacterial culture, gram stain, cytology, were performed on the same sample.Csf bacterial culture was negative, gram stain yielded no bacteria observed and cytology showed 8 leukocytes and 1 red blood cell.The me panel was discordant with comparator methods.The customer reported that due to the me panel result, the patient experienced inappropriate antibiotic treatment of 72 hours.The customer stated that the patient was not harmed.The analysis of the me panel run file provided by the customer showed late signatures for the e.Coli k1 assay, suggesting the target nucleic acid was present at low levels.Quality control (qc) records for me panel pouch lot# 3ufu25 (kit lot# 1429525) and the torch instrument (serial number# (b)(6)) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.Conclusion: the investigation concluded that the most likely cause of the false positive e.Coli k1 result was contamination.Late signatures tied to unexpected detections can be indicative of low-level contamination.Due to the sensitive nature of the me panel, there is a risk of false positive results from the introduction of exogenous organism or nucleic acid.It is possible that some organism/nucleic acid could be introduced during any part of the testing and pouch handling process.Contamination can also be introduced via the laboratory environment and equipment such as pipettes, pipette tips, etc., or personnel handling the sample.The biofire me panel is a highly sensitive, qualitative multiplexed nucleic acid-based diagnostic test intended to detect multiple bacterial, viral, and yeast nucleic acids directly from csf specimens.A positive result does not imply that the corresponding organisms are infectious or the causative agents for clinical symptoms.Nucleic acid may persist in vivo independently of organism viability and/or active infection.Results from this test must be correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.Clinical performance can be found in tables 9 and15 of the me panel instruction booklet (www.Online-ifu.Com/iti0035).

Brand Name
FILMARRAY ME PANEL
Common Device Name
FILMARRAY ME PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50157218
Report Number3002773840-2026-00027
Device Sequence Number15788099
Product Code PLO
UDI-Device Identifier00815381020123
UDI-Public00815381020123
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberRFIT-ASY-0118
Device Lot Number1429525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale